What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 5, 5:16 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 5, 5:16 PM CST, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
616 PM CDT Sun Sep 5 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion: A weak cold front moving across the area from
the northwest will keep isolated to scattered showers and
thunderstorms around through much of the period. With the frontal
passage winds will become light northeasterly with MVFR ceilings
developing and lingering through Monday morning./GG/
&&
.DISCUSSION...
Tonight and tomorrow...
A smattering of showers is developing across portions of the
ArkLaMiss this afternoon. Very little of this is being sustained as
the airmass is trying to moisten but instability remains on the low
side. The KJAN 12Z sounding had a PW of 1.07 inches and dewpoints
were actually mixing into the upper 60s this morning. Dewpoints have
come up some and are in the lower to mid 70s across the western half
of the forecast area. Dewpoints remain in the upper 60s in the east.
Further north, showers and an isolated thunderstorm have regenerated
along the cold front that will push through the region later this
afternoon through tonight. There could be a strong storm with this
but overall parameters look low for severe weather and I am not
overly confident in much thunder even with some of this activity.
Convection will continue to push south and east through the region
overnight with the frontal passage. There looks to be a lull in
activity early tomorrow morning before another round of storms will
affect the southeast part of the forecast area later tomorrow
afternoon. Behind the front, drier air will seep south. Dewpoints
will drop into the lower to mid 60s through Monday night with the
exception being in the southeast, where 70s dew points will stick
around. There could be some locally heavy rainfall with the storms
along the front tonight into tomorrow as PW values look to be around
2.1-2.3 inches with this activity. Cooler weather looks to occur
tomorrow with highs mainly in the 80s. /28/
Monday night through Saturday night...Whats left of the frontal
boundary will be stationary over the southern portions of the area
Monday night, as the upper trough pulls away. The front along with
PWATS of 2.0 plus inches will linger across the area on Tuesday,
with another round of isolated scattered storms Tuesday afternoon.
Most of the thundestorm activity will be generally along and south
of the Natchez Trace Corridor. Drier air will build in behind the
front on Wednesday, but some moisture will continue to hang around
in the southeast, with afternoon showers and storms possible.
High temperatures will mostly be in the mid/upper 80s on Tuesday,
but will range from the mid 80s to mid 90s in the west on
Wednesday. Both the GFS/ECMWF are in agreement of an upper tough
deepening over the eastern CONUS early on Thursday and this will
drag a dry cold front south across the area. High pressure will
build in Thursday into Friday and continue into the weekend. As
upper ridging strengthens Saturday, temperatures will be on the
hot side, climbing into the 90s for much of the area./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 86 69 87 / 51 47 12 38
Meridian 71 84 68 87 / 28 55 20 42
Vicksburg 73 88 69 90 / 60 27 4 24
Hattiesburg 73 89 71 88 / 14 70 27 58
Natchez 72 86 69 87 / 55 50 16 38
Greenville 69 86 64 90 / 53 6 1 7
Greenwood 69 87 65 90 / 61 10 2 11
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Sep 5, 1:56 PM CST, 5 hours before
Hazardous Weather Outlook
National Weather Service Jackson MS
256 PM CDT Sun Sep 5 2021
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
062000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
256 PM CDT Sun Sep 5 2021
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Monday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday night through Saturday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.
28
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 5, 4:07 PM CST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
507 PM CDT Sun Sep 5 2021
ARZ074-075-LAZ007>009-052300-
Chicot AR-Ashley AR-Morehouse LA-East Carroll LA-West Carroll LA-
507 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southwestern Chicot
and southeastern Ashley Counties, northeastern Morehouse, north
central East Carroll and northern West Carroll Parishes through 600
PM CDT...
At 507 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oak Grove, or 11 miles southeast of Wilmot, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilmot, Oak Grove, Gassoway, Millikin, Kilbourne and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3284 9167 3308 9160 3306 9118 3275 9130
TIME...MOT...LOC 2207Z 288DEG 16KT 3292 9146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TWSpecial weather statement, Sep 5, 4:32 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
532 PM CDT Sun Sep 5 2021
LAZ009-MSZ034-040-052315-
East Carroll LA-Washington MS-Issaquena MS-
532 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of central East Carroll
Parish, south central Washington and northwestern Issaquena Counties
through 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shelburn, or near Lake Providence, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Providence, Shelburn, Fitler, Grace, Glen Allan and Mayersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3300 9120 3300 9117 3302 9116 3304 9113
3306 9112 3305 9092 3294 9091 3289 9094
3286 9094 3285 9096 3283 9097 3266 9096
3275 9130
TIME...MOT...LOC 2232Z 288DEG 19KT 3287 9120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Sep 5, 5:03 PM CST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
603 PM CDT Sun Sep 5 2021
MSZ025-027-036-060000-
Carroll MS-Leflore MS-Holmes MS-
603 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northwestern Holmes,
southwestern Carroll and southeastern Leflore Counties through 700 PM
CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tchula, or 12 miles northeast of Thornton, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tchula, Seven Pines and Cruger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3312 9009 3315 9033 3321 9033 3332 9031
3332 9030 3331 9031 3331 9029 3333 9029
3333 9028 3335 9028 3336 9031 3341 9018
3336 9005
TIME...MOT...LOC 2303Z 270DEG 9KT 3324 9022
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Sep 5, 5:05 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Jackson MS
605 PM CDT Sun Sep 5 2021
LAZ009-MSZ040>042-047-060000-
East Carroll LA-Sharkey MS-Warren MS-Yazoo MS-Issaquena MS-
605 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southeastern East
Carroll Parish, north central Warren, west central Yazoo, Issaquena
and southern Sharkey Counties through 700 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm over
Onward, or 9 miles northwest of Valley Park, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rolling Fork, Valley Park, Fitler, Onward, Holly Bluff and Cary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3262 9119 3297 9098 3285 9047 3248 9073
TIME...MOT...LOC 2305Z 288DEG 26KT 3274 9097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Sep 5, 5:45 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
645 PM CDT Sun Sep 5 2021
MSZ040>043-047-048-060030-
Sharkey MS-Warren MS-Hinds MS-Yazoo MS-Madison MS-Issaquena MS-
645 PM CDT Sun Sep 5 2021
...Strong thunderstorms will impact portions of northern Warren,
southwestern Yazoo, northwestern Hinds, southeastern Issaquena,
southeastern Sharkey and west central Madison Counties through 730 PM
CDT...
At 644 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Tinsley to near Oak Ridge to 8
miles south of Eagle Bend. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vicksburg, Yazoo City, Redwood, Edwards, Bovina, Brownsville,
Flowers, Myrleville, Holly Bluff, Phoenix, Youngton, Tinsley, Oak
Ridge, Little Yazoo, Bentonia and Satartia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3260 9083 3290 9067 3279 9020 3242 9040
3224 9075 3233 9090 3236 9088 3238 9088
3234 9092 3239 9100 3240 9099 3242 9096
3245 9098 3245 9100 3243 9102 3244 9105
TIME...MOT...LOC 2344Z 292DEG 23KT 3274 9058 3253 9072 3239 9100
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TWSpecial weather statement, Sep 5, 5:54 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
654 PM CDT Sun Sep 5 2021
MSZ027-036-037-060045-
Carroll MS-Attala MS-Holmes MS-
654 PM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northeastern Holmes,
southern Carroll and north central Attala Counties through 745 PM
CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emory, or 8 miles east of Black Hawk, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Black Hawk, Vaiden, Emory, Coila, Hesterville, Possumneck and West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 8984 3342 8978 3342 8972 3340 8971
3340 8965 3337 8964 3329 8965 3328 8960
3310 8968 3324 9008 3344 9003
TIME...MOT...LOC 2354Z 284DEG 19KT 3330 8987
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TW